Alert archive / Michigan / Wind Advisories in 2022
Wind Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Feb 18, 2022, 4:07 AM EST for 16 counties in Michigan. It took effect at Feb 18, 2022, 1:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2022, 4:07 AM EST (09:07 UTC)
- In effect from
- Feb 18, 2022, 1:00 PM EST
- Expired
- Feb 19, 2022, 10:00 AM EST
- In force
- 21 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Montcalm County, MI, Ottawa County, MI, Van Buren County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- -265 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450 WWUS73 KGRR 180907 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 407 AM EST Fri Feb 18 2022 MIZ056-064-071-181715- /O.NEW.KGRR.WI.Y.0002.220218T1800Z-220219T1500Z/ Ottawa-Allegan-Van Buren- Including the cities of Grand Haven, Jenison, Holland, and South Haven 407 AM EST Fri Feb 18 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST SATURDAY... * WHAT...Southwest winds will increase to 20 to 30 mph this afternoon with gusts to around 50 mph expected. Winds will shift to the northwest during the evening with wind gust potential remaining around 50 mph through the night. Snow showers are also expected from this evening through the overnight. A quick inch or two of snow is possible tonight. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...From 1 PM this afternoon to 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur between 300 PM and 300 AM. Driving conditions after dark will be less than ideal with gusty winds and falling snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ040-046-051-052-057>059-065>067-072>074-181715- /O.NEW.KGRR.WI.Y.0002.220218T1800Z-220219T1500Z/ Clare-Isabella-Montcalm-Gratiot-Kent-Ionia-Clinton-Barry-Eaton- Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Clare, Mount Pleasant, Greenville, Alma, Grand Rapids, Ionia, St. Johns, Hastings, Charlotte, Lansing, Kalamazoo, Battle Creek, and Jackson 407 AM EST Fri Feb 18 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST SATURDAY... * WHAT...Southwest winds will increase to 20 to 30 mph this afternoon with gusts to around 45 mph expected. Winds will shift to the northwest tonight with wind gust potential remaining around 45 mph through the night. Snow showers are also expected from this evening through the overnight. A quick inch of snow is possible tonight. * WHERE...Portions of central, south central and southwest Michigan. * WHEN...From 1 PM this afternoon to 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur between 300 PM and 300 AM. Driving conditions after dark will be less than ideal with gusty winds and falling snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
7 follow-up statements
044 WWUS73 KGRR 181533 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1033 AM EST Fri Feb 18 2022 MIZ056-064-071-182345- /O.CON.KGRR.WI.Y.0002.220218T1800Z-220219T1500Z/ Ottawa-Allegan-Van Buren- Including the cities of Grand Haven, Jenison, Holland, and South Haven 1033 AM EST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...West wind gusts up to 50 mph expected. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MIZ040-046-051-052-057>059-065>067-072>074-182345- /O.CON.KGRR.WI.Y.0002.220218T1800Z-220219T1500Z/ Clare-Isabella-Montcalm-Gratiot-Kent-Ionia-Clinton-Barry-Eaton- Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Clare, Mount Pleasant, Greenville, Alma, Grand Rapids, Ionia, St. Johns, Hastings, Charlotte, Lansing, Kalamazoo, Battle Creek, and Jackson 1033 AM EST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...West wind gusts of 45 mph expected. * WHERE...Portions of central, south central and southwest Michigan. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
081 WWUS73 KGRR 181723 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1223 PM EST Fri Feb 18 2022 MIZ056-057-064-065-071-072-181830- /O.CAN.KGRR.WI.Y.0002.220218T1800Z-220219T1500Z/ Ottawa-Kent-Allegan-Barry-Van Buren-Kalamazoo- Including the cities of Grand Haven, Jenison, Grand Rapids, Holland, Hastings, South Haven, and Kalamazoo 1223 PM EST Fri Feb 18 2022 ...WIND ADVISORY IS CANCELLED... The Wind Advisory has been replaced with a Winter Weather Advisory for snow and blowing snow. $$ MIZ040-046-051-052-058-059-066-067-073-074-190130- /O.CON.KGRR.WI.Y.0002.220218T1800Z-220219T1500Z/ Clare-Isabella-Montcalm-Gratiot-Ionia-Clinton-Eaton-Ingham- Calhoun-Jackson- Including the cities of Clare, Mount Pleasant, Greenville, Alma, Ionia, St. Johns, Charlotte, Lansing, Battle Creek, and Jackson 1223 PM EST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...West wind gusts up to 50 mph expected. * WHERE...Portions of central and south central Michigan. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
575 WWUS73 KGRR 182018 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 318 PM EST Fri Feb 18 2022 MIZ040-046-051-052-058-059-066-067-073-074-190430- /O.CON.KGRR.WI.Y.0002.000000T0000Z-220219T1500Z/ Clare-Isabella-Montcalm-Gratiot-Ionia-Clinton-Eaton-Ingham- Calhoun-Jackson- Including the cities of Clare, Mount Pleasant, Greenville, Alma, Ionia, St. Johns, Charlotte, Lansing, Battle Creek, and Jackson 318 PM EST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...West wind gusts up to 50 mph expected. * WHERE...Portions of central and south central Michigan. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
139 WWUS73 KGRR 182311 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 611 PM EST Fri Feb 18 2022 MIZ040-046-051-052-058-059-066-067-073-074-190715- /O.CON.KGRR.WI.Y.0002.000000T0000Z-220219T1500Z/ Clare-Isabella-Montcalm-Gratiot-Ionia-Clinton-Eaton-Ingham- Calhoun-Jackson- Including the cities of Clare, Mount Pleasant, Greenville, Alma, Ionia, St. Johns, Charlotte, Lansing, Battle Creek, and Jackson 611 PM EST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...West wind gusts up to 50 mph expected. * WHERE...Portions of central and south central Michigan. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts, near 50 mph are expected during the mid to late evening hours, just as the arctic front is coming through. Expect a period of snow showers with briefly low visibility's as the front comes through. Gusty winds will continue until around sunrise or so. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
967 WWUS73 KGRR 190428 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1128 PM EST Fri Feb 18 2022 MIZ040-046-051-052-058-059-066-067-073-074-191230- /O.CON.KGRR.WI.Y.0002.000000T0000Z-220219T1500Z/ Clare-Isabella-Montcalm-Gratiot-Ionia-Clinton-Eaton-Ingham- Calhoun-Jackson- Including the cities of Clare, Mount Pleasant, Greenville, Alma, Ionia, St. Johns, Charlotte, Lansing, Battle Creek, and Jackson 1128 PM EST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...West wind gusts up to 50 mph expected. * WHERE...Portions of central and south central Michigan. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts, near 50 mph are expected during the early morning hours of Saturday as the cold front and the associated snow showers move through the area. Expect snow showers with briefly low visibility's as the front comes through. Gusty winds will continue until around sunrise or so. There will be some blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
023 WWUS73 KGRR 190901 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 401 AM EST Sat Feb 19 2022 MIZ040-046-051-052-058-059-066-067-073-074-191500- /O.CON.KGRR.WI.Y.0002.000000T0000Z-220219T1500Z/ Clare-Isabella-Montcalm-Gratiot-Ionia-Clinton-Eaton-Ingham- Calhoun-Jackson- Including the cities of Clare, Mount Pleasant, Greenville, Alma, Ionia, St. Johns, Charlotte, Lansing, Battle Creek, and Jackson 401 AM EST Sat Feb 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central and south central Michigan. * WHEN...Until 10 AM EST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds will begin to gradually subside later this morning. These winds will contribute to blowing and drifting snow, resulting in briefly reduced visibilities, especially in open country. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
438 WWUS73 KGRR 191453 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 953 AM EST Sat Feb 19 2022 MIZ040-046-051-052-058-059-066-067-073-074-191600- /O.EXP.KGRR.WI.Y.0002.000000T0000Z-220219T1500Z/ Clare-Isabella-Montcalm-Gratiot-Ionia-Clinton-Eaton-Ingham- Calhoun-Jackson- Including the cities of Clare, Mount Pleasant, Greenville, Alma, Ionia, St. Johns, Charlotte, Lansing, Battle Creek, and Jackson 953 AM EST Sat Feb 19 2022 ...WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... The wind gusts will continue to diminish this morning with gusts expected to remain under 40 mph. As a result the wind advisory will be allowed to expire at 10 am. $$ For more information from the National Weather Service visit https://weather.gov/grr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Feb 18, 3:54 AM EST, 13 minutes earlier.
Area forecast discussion, Feb 18, 3:54 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
354 AM EST Fri Feb 18 2022
LATEST UPDATE...
Discussion/Marine/Hydro
.DISCUSSION...(Today through next Thursday)
Issued at 304 AM EST Fri Feb 18 2022
- Lake-effect snow through morning
Some areas of lake-effect snow are ongoing as of this writing,
mainly affecting areas south of Holland. Expect that this snow
will gradually diminish over the next few hours as inversion
heights lower and the DGZ dries. Aside from this lake-effect snow,
travel impacts from the departing system will likely continue
into mid morning.
- Snow showers and strong winds tonight
A relative lull is expected later this morning as lake-effect snow
diminishes and surface ridge axis propagates eastward through
region. Surface winds will then back/re-strengthen this afternoon in
advance of approaching Clipper low.
Snow showers are expected to redevelop beginning this afternoon
(to be discussed below), but strong winds are the main concern
for this forecast update. Gusts over 45 mph are possible within
the pre-frontal SW flow, but strongest winds appear likeliest
behind the southeastward-advancing cold front overnight. Within
this post-frontal zone, a tight/favorably-oriented isallobaric
gradient and relatively straight streamlines will contribute to
strong sustained wind speeds. Additionally, low-level cold
advection behind the front--maximized above the surface--will
serve to steepen low-level lapse rates despite the time of night,
facilitating deep mixing within the PBL and downward transport of
higher momentum, favoring higher surface gusts. This momentum
transport may be further aided by below-cloud sublimation/downdraft
production within the more robust snow showers tonight.
Based on BUFKIT profiles of recent HRRR and NAMnest guidance,
expect gusts of 45-50 mph for most of forecast area. These gusts will
likely contribute to isolated power outages tonight. For our northern
lakeshore areas (generally Whitehall northward), gusts to 55 mph
are expected, with a risk of scattered power outages.
Regarding snowfall, expect snow to redevelop generally after 2 PM
for our forecast area, initially across our northern counties, then
expanding SE. The fast movement of this system will limit precip
duration and overall snowfall amounts, with generally 1-4 inches
expected within the Winter Weather Advisory area. Nevertheless, some
brief heavy bursts of snow are possible within this area, where
BUFKIT profiles indicate narrow CAPE profiles (~75-100 J/kg) that
may support briefly heavy snowfall rates. These rates, in
conjunction with strong winds, will likely result in briefly reduced
visibilities below 1/2 mile in the heaviest snow showers.
- Snow showers diminish Sat morning, then a dry weekend
Expect lake-effect snow showers to wane in coverage/intensity
through Sat morning as convective mixed layer becomes shallower
beneath persistent subsidence. Much of Sat will feel brisk, but
some inland locales may see some sunshine by afternoon. Low-
level warm advection commences on Sat night, with much warmer
highs expected on Sun.
- Active weather next week
A seasonably active late-winter regime is expected next week. A
strong (210+ kt) NW Pacific jet will begin an eastward extension
early in the week, with its exit region reaching the dateline by
00z Tue. Downstream of this exit region, a highly amplified upper
ridge is expected to become re-established over the Gulf of
Alaska, with a deep western CONUS trof developing on Mon.
Meanwhile, very cold surface air will surge southward along the
lee of the Rockies and into the northern plains on Mon/Tue. As a
result of these developments, a tight baroclinic zone is expected
to become established by Mon night, extending from the high plains
to the Great Lakes. Along the warm side of this baroclinic zone,
anomalously high precipitable water will again be present. This
baroclinic zone, in conjunction with separate polar and
subtropical jets, will be key in the development two synoptic
disturbances to be monitored through next Thu. The first system
will likely impact our area between Mon night and late Tue night.
GFS and ECMWF forecast profiles continue to suggest the
possibility of mixed precipitation types across our forecast
area, to include sleet and freezing rain. The second system may
approach for Thu, but considerable uncertainty exists regarding
the track of this system, with numerous EPS ensemble members
keeping this system well SE of our area.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 100 AM EST Fri Feb 18 2022
SN has ended at all sites except LAN/JXN. Expect improving
visibility at LAN shortly, followed by JXN through 08z as system
departs eastward. Recent satellite imagery shows extensive lake-
enhanced stratocumulus layer across much of western Lower
Michigan. As low-level flow backs, this cloud layer will likely
advance inland. Thus, while some sites are VFR at the outset,
expect a return to MVFR cigs through early morning.
Winds will strengthen today in advance of a fast-moving system.
This system will bring a period of snow showers generally after
00z, first at MKG, and lastly at JXN. Some uncertainty still
exists as to the site-by-site timing of MVFR/IFR, but confidence
is high in impactful cigs/visibilities later this period.
Gusty surface winds are expected after cold frontal passage.
Forecast wind gusts will be re-assessed in later updates, but
confidence is high in 30+ kt gusts at all sites. LLWS groups have
also been introduced at all sites except MKG.
&&
.MARINE...
Issued at 304 AM EST Fri Feb 18 2022
Gale conditions will develop this afternoon as southwesterly
winds strengthen ahead of an approaching Clipper system. Winds
will veer tonight following the passage of an associated cold
front, with occasional storm-force gusts possible. Freezing spray
conditions are also expected.
A lull in winds is forecast for Sat afternoon as a ridge of high
pressure moves across the region, but gale-force winds are again
possible by Sat night, especially north of Pentwater. Gale
conditions will likely expand southward on Sun.
&&
.HYDROLOGY...
Issued at 304 AM EST Fri Feb 18 2022
We added a good deal of water into the river systems across West
Michigan in the last 24-36 hours. Around an inch of liquid
equivalent in the snow pack melting off across much of the area as
well as 1 to 2 inches of rainfall that ended yesterday morning.
Rises have been noted on all area rivers with smaller streams and
creeks seeing rapid rises yesterday. Buck Creek in Grandville for
example rose rapidly to above Flood Stage and has already been in a
steady fall for over 12 hours. Many of the larger rivers are showing
expected rises. We have 2 River Flood Warnings out...Holt on
Sycamore Creek and Maple Rapids on the Maple River. Sycamore Creek
being a smaller stream will likely crest in the next 24 hours with
the Maple being elevated for days to come. We are watching
additional locations like Comstock Park on the Grand and Mt.
Pleasant on the Chippewa. Both of these sites are on a rise towards
Flood Stage. Many other river locations will continue to see rises
as the water works through the river systems over the next 7 days or
so.
The next concern will be the potential for ice jams as rising river
levels lift and begin to break up the ice that has been very stable
for weeks. It is no longer stable as it has begun to break into
sheets and larger chunks. In the coming days the concern is really
along the Grand River working from the Lansing area west/down river
towards Grand Rapids as the crest works down the river and adds
volatility to equation in terms of breaking up the ice. We will
be monitoring hydrographs for signs of ice jams (rapid
rises/falls). Our river observers will also be watching conditions
closely.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory from 1 PM this afternoon to 10 AM EST Saturday for
MIZ040-046-051-052-056>059-064>067-071>074.
Winter Weather Advisory from 1 PM this afternoon to 10 AM EST
Saturday for MIZ037>039-043>045-050.
LM...Small Craft Advisory until 1 PM EST this afternoon for
LMZ844>849.
Gale Warning from 1 PM this afternoon to 10 AM EST Saturday for
LMZ844>849.
&&
DISCUSSION...Kenyon
AVIATION...Kenyon
HYDROLOGY...Duke
MARINE...KenyonHazardous weather outlook, Feb 17, 7:35 PM EST, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 735 PM EST Thu Feb 17 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190045- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 735 PM EST Thu Feb 17 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Snow will be heavy at times near and south of I-96 until around midnight. The conditions will be most hazardous in the I-69 area into mid evening. Temperatures falling into the lower 20s in combination with north winds gusting to near 30 mph will cause blowing and drifting snow, adding that to snowfall rates near 1 inch per hour at times in this area, and this will result in treacherous driving conditions. Midrive at 730 pm this evening shows this very clearly will all major roads over southwest Michigan south of a line from Muskegon to Alma having significantly reduced travel speeds. If you have to travel this evening allow for significantly extra travel time. The snow should come to an end around or just after midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Windy conditions later Friday and Friday night could cause a few power outages. Snow showers, may be briefly heavy (not much snow but significantly reduced visibilities for short time) should also be expected. There is a potential for a system to bring impacts to the area on Tuesday due to a wintry mix of precipitation. An even more impactful storm, mostly snow, is possible late in the week, this could be the most impactful storm of the next 7 days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-190045- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 735 PM EST Thu Feb 17 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Winds, waves, freezing spray and snow squalls will be hazardous to small craft tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winds, and waves will become even more treacherous Friday evening as winds increase to gale force and continue so into Saturday morning. Snow squalls will be issue Friday night into Saturday. The next system is expected to bring gales once again on Sunday, then the cold air returning by early Tuesday will continue hazardous winds and waves into mid week. An even more powerful storm is possible late in the week and that will of course result in very hazardous sea conditions then. Likely this will include gales and freezing spray and snow. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. wdm
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 4:06 AM EST | Winter Weather Advisory | GRR | Allegan, Barry, Kalamazoo, Kent, Lake, Mason and 7 more | 30 hr |
Nearby
Wind Advisories in Michigan, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.